MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FARAWAVE Pulsed Field Ablation Catheter; Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation

BOSTON SCIENTIFIC CORPORATION FARAWAVE Pulsed Field Ablation Catheter; Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation
Lot Number 0039406601
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 09/03/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that pericardial effusion and hypotension occurred.It was reported that a pulmonary vein isolation (pvi) procedure was performed using the farawave catheter for pulse field ablation (pfa) and the versacross connect access solution for faradrive under deep sedation.The patient had difficult vascular access.Following unsuccessful guidewire insertion through the left sided vascular access site, all three access sites were established on the right side for placement of the intracardiac echocardiography (ice) catheter, faradrive sheath, and ablation catheter.Based on ice imaging, the physician noted that the patient's left atrium appeared smaller than usual.The versacross connect access solution for faradrive was then used to obtain transseptal access.During the transseptal procedure, the physician rewired the superior vena cava (svc) multiple times using the versacross pigtail guidewire.The guidewire was also reported to have dropped down several times while the physician experienced difficulty identifying septal tenting.The physician subsequently observed that the pigtail guidewire had crossed the septum and entered the left atrium without delivery of radiofrequency (rf) energy.Ice imaging was reviewed and confirmed that the guidewire was located within the left atrium and advanced into the left superior pulmonary vein rather than the left atrial appendage.Dilation was then performed using the faradrive sheath and versacross dilator without reported difficulty.The sheath was positioned across the septum and into the left atrium.The farawave catheter was prepared according to the standard procedure.The physician inserted the catheter through the sheath and aspirated prior to introducing it into the left atrium.The left superior pulmonary vein was wired using a rosen guidewire without reported difficulty.Pulmonary vein isolation was completed without any reported procedural issues.Upon completion of the ablation, the devices were withdrawn and a non-boston scientific closure system was used.The patient recovered from the procedure and deep sedation without immediate complications.According to the anesthesiologist, approximately 15 to 20 minutes after completion of the procedure, while the patient was in the catheterization laboratory recovery bay, the patient's blood pressure dropped significantly.Vasopressor therapy was administered to increase blood pressure.A stat echocardiogram was performed and revealed a pericardial effusion, which was observed to be increasing in size.The physician elected to perform a pericardiocentesis.Following the pericardiocentesis, the patient responded well, with improvement in blood pressure.The patient tolerated the procedure, remained hemodynamically stable, and was subsequently transferred to the recovery room in stable condition.
 
Additional Manufacturer Narrative
D2a: common device name: percutaneous cardiac ablation catheter for treatment of atrial fibrillation with irreversible electroporation; reported here as the common device name exceeded the character limit for designated field.

Brand Name
FARAWAVE Pulsed Field Ablation Catheter
Common Device Name
Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50693700
Report Number2124215-2026-48155
Device Sequence Number9684603
Product Code QZI
UDI-Device Identifier00191506043216
UDI-Public(01)00191506043216(17)270522(10)39406601
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number0039406601
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2026
Supplement Date Received by Manufacturer09/11/2026
Initial Report FDA Received Date09/09/2026
Supplement Report FDA Received Date10/01/2026
Date Device Manufactured05/22/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Abbott Perclose system.; FARADRIVE sheath (BSC).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient Weight66 LB